How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor (MD/DO)
Category: Health
Satisfied Customers: 7436
Experience:  MBBS, MD, ECFMG certified. 11 year experience in dealing with cases related to all fields of medicine
22950887
Type Your Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I had stomach pain a few days ago. Yesterday I started

Customer Question

I had stomach pain a few days ago. Yesterday I started having stomach pain and heartburn. I took Aleve. So today no heartburn but stomach pain in left upper area abdomen
JA: How long has this been bothering you? Are you experiencing any vomiting or nausea?
Customer: No vomiting or nausea. Slight pain in esphogus
JA: Anything else in your medical history you think the doctor should know?
Customer: I had a gastritis last year
Submitted: 2 months ago.
Category: Health
Expert:  Dr. Muneeb Ali replied 2 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Actually aleve can worsen the situation in stomach related pains, the reason being that ibuprofen and aleve can cause irritation of the lining of the stomach. Given your symptoms it is likely that you have developed a case of gastritis and GERD, gastritis is inflammation of the lining of the stomach which can be accompanied by the stomach acid coming back up into the oesophagus and causing pain in that region as well. This can occur as a result of anxiety, stress, infections by H.pyroli bacteria in the stomach among other causes. Now in most cases simple measures like avoiding alcohol and caffeine, avoiding fatty fried foods and also elevating the head of the bed at night and also using OTC PRILOSEC at a dose of 10 mg twice daily would be helpful. If that does not help within the next couple of days then you may need antibiotics to treat possible. H.pyroli infection in the stomach.

I would suggest that you start using the Prilosec and also at the same time do check to see if you have tenderness in the left upper abdomen, which means that if you have pain on pressing down on the abdomen in the area then you should immediately proceed to the ER as tenderness usually indicates a more serious issue like pancreatitis (inflammation of the pancreas) etc.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 2 months ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.